Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 29, 2005, 9:26 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 9:26 PM MST (04:26 UTC)
- Expired
- Jul 29, 2005, 11:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 92 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 300431 FFWVEF AZC015-300630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 926 PM PDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 1130 PM PDT(1130 PM MST) * AT 920 PM PDT(920 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM IN SOUTHWEST MOHAVE COUNTY. FLOODING CAN BE ANTICIPATED ALONG THE WEST SIDE OF THE BLACK MOUNTAINS...INCLUDING ALONG SOUTH OATMAN ROAD...OLD HIGHWAY 66 AND BOUNDARY CONE ROAD. RAINFALL ESTIMATES ARE IN EXCESS OF 2 INCHES IN THE PAST HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3505 11458 3477 11457 3479 11426 3510 11429 $$ SC
2 follow-up statements
000 WGUS75 KVEF 300527 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 PM PDT FRI JUL 29 2005 AZC015-300630- MOHAVE AZ- 1025 PM PDT FRI JUL 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM PDT(1130 PM MST) FOR SOUTHWESTERN MOHAVE COUNTY... AT 1020 PM PDT(1020 PM MST)...NATIONAL WEATHER SERVICE RADAR INDICATED RAINFALL ACROSS SOUTHWEST MOHAVE IN EXCESS OF TWO INCHES FROM OATMAN SOUTH TO FORT MOJAVE. A MOHAVE COUNTY ALERT GAGE JUST TO THE EAST OF OATMAN IN THE BLACK MOUNTAINS REPORTED 2.64 INCHES OF RAINFALL SINCE 9 PM. ADDITIONALLY...A TRAINED WEATHER SPOTTER REPORTED 1.5 INCHES OF RAINFALL IN 30 MINUTES IN OATMAN. THUNDERSTORMS CONTINUE TO PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OATMAN....AS WELL AS SOUTH OATMAN ROAD...OLD HIGHWAY 66...AND BOUNDARY CONE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3505 11458 3477 11457 3479 11426 3510 11429 $$ SC
000 WGUS75 KVEF 300635 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1134 PM PDT FRI JUL 29 2005 AZC015-300637- MOHAVE AZ- 1134 PM PDT FRI JUL 29 2005 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY EXPIRED AT 1130 PM MST... THUNDERSTORMS HAD DISSIPATED BY 11 PM ACROSS THE AREA FROM MOHAVE VALLEY TO OATMAN AND NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. RUNOFF FROM THE EARLIER STORMS SHOULD BEGIN TO RECEDE AND THE THREAT OF SIGNIFICANT FLOODING HAS DIMINISHED. WHILE FLOODING LIKELY OCCURRED IN THE REMOTE AREA BETWEEN MOHAVE VALLEY AND OATMAN THERE WERE NO DIRECT REPORTS OF SIGNIFICANT PROBLEMS. HOWEVER...A MOHAVE COUNTY ALERT GAGE JUST TO THE EAST OF OATMAN IN THE BLACK MOUNTAINS REPORTED 2.64 INCHES OF RAINFALL BETWEEN 9 PM AND 1030 PM AND A TRAINED WEATHER SPOTTER REPORTED 1.5 INCHES OF RAINFALL IN 30 MINUTES IN OATMAN. MOTORISTS TRAVELING OLD ROUTE 66 BETWEEN MOHAVE VALLEY AND KINGMAN AND ALSO STATE ROUTE 95 BETWEEN MOHAVE VALLEY AND BULLHEAD CITY SHOULD BE ALERT TO THE POSSIBILITY OF WATER OVER THE ROAD. DO NOT CROSS AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3505 11458 3477 11457 3479 11426 3510 11429 $$ JGA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:30 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT FRI JUL 29 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .SHORT TERM...WIDESPREAD CONVECTION HAS DEVELOPED OVER THE EASTERN HALF OF THE CWA AS DAYTIME HEATING WORKS ON A MOIST AND UNSTABLE ATMOSPHERE. SURFACE ANALYSIS THIS MORNING INDICATED A LOW LEVEL MOISTURE AXIS EXTENDING UP THROUGH ARIZONA AND NEVADA...AND THIS IS LARGELY WHERE THUNDERSTORMS HAVE DEVELOPED SO FAR TODAY. MAIN THREAT FROM THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WILL BE HEAVY RAIN...ESP OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA. FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM PDT. MID LEVEL RIDGE TO REMAIN ANCHORED NEAR THE FOUR CORNERS THROUGH THE WEEKEND. THIS SHOULD KEEP THE AREA UNDER A FAIRLY ACTIVE MONSOONAL PATTERN THROUGH THE WEEKEND AS AMPLE LOW/MID-LEVEL MOISTURE CONTINUES TO WORK IN FROM THE SOUTH TO SOUTHEAST. .LONG TERM...MID LEVEL HIGH MAY SHIFT SLIGHTLY TO THE EAST DURING THE EARLY PART OF THE WEEK AS A WEAK TROUGH MOVES TOWARDS THE WEST COAST AND INTO THE PACNW. HIGH IS THEN EXPECTED TO SHIFT BACK TOWARDS THE WEST...WHICH WILL SHOULD SUPPRESS MOISTURE PLUME FROM NORTHERN MEXICO AND BRING A LITTLE MORE ATMOSPHERIC STABILITY TO THE REGION. ONLY LARGE SCALE FEATURE TO WATCH...LAST FEW RUNS OF NAM HAVE SHOWN THE DEVELOPMENT OF AN UPPER TROUGH SUNDAY NIGHT AND MONDAY OVER EASTERN CALIFORNIA AND NEVADA. GFS MAY ALSO BE HINTING AT THIS FEATURE WITH THE 18Z RUN. FOR NOW WILL JUST KEEP SCATTERED THUNDERSTORMS IN THE FORECAST FOR THE BEGINNING OF THE WEEK WITH AMPLE MOISTURE CONTINUING TO WORK ITS WAY UP AROUND THE HIGH...THEN TAPER TO SCATTERED ACTIVITY FOR THE MIDDLE PART OF THE WEEK AS THE HIGH MOVES MORE OVERHEAD. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY. ERRATIC AND GUSTY WINDS...AND BRIEF HEAVY RAIN MAY ACCOMPANY THESE STORMS. A SIMILAR SITUATION IS EXPECTED TO DEVELOP AGAIN TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH NVZ016>022 UNTIL 10 PM. .AZ...FLASH FLOOD WATCH AZZ001>003-036 UNTIL 10 PM. .CA...FLASH FLOOD WATCH CAZ029 UNTIL 10 PM. && DAVIS
Hazardous weather outlook, Jul 29, 11:26 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT FRI JUL 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1126 AM PDT FRI JUL 29 2005 .TODAY...FRIDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR CLARK COUNTY NV AND MOHAVE COUNTY AZ UNTIL 10 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. IN ADDITION TO GUSTY WINDS AND HAIL...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON THE ORDER OF ONE TO TWO INCHES IN LESS THAN AN HOUR...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MOIST UNSTABLE AIRMASS WILL CONTINUE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FORECAST AREA. THIS WILL RESULT IN A RISK OF SEVERE WEATHER SATURDAY AND SUNDAY IN THE FORM OF HEAVY RAIN AND STRONG THUNDERSTORM-INDUCED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. RUNK
In the hours before
Local storm report, Jul 29, 7:54 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
754 PM PDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST ECHO BAY 36.32N 114.41W
07/29/2005 62 MPH CLARK NV OTHER FEDERAL
&&
BFUISThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:15 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Jul 29, 6:18 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 7:23 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 29, 8:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.